Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kellykid

I was told yesterday Accutane was not going to work

Recommended Posts

Here's some info first:

I'm a 24 (this month) year old female with bad hormonal acne.

I just finished my 4th month of claravis (accutane) and I am still having breakouts, not near as bad as before the meds, BUT I am still getting one large cyst (and a few smaller white heads) everytime I get my period.

I have not been putting lotion or anything on my face, because it has no been dry, in fact my face still gets very oily especially around my period.

The only skin side effects I have had with accutane is very dry lips and thinning hair. I sit out in the sun while my son plays and don't get burned.

I told my Dr. all of this yesterday when she asked how I was doing (I didn't think anything of it.)

I told her that I had put some lotion on my face and then I had broken out.

She told me that I should be able to put lotion on my face and not break out this far into treatment. I also should NEED to put lotion on my face, it should be dry. That my oil glands should not be producing anything.

She then told me that my bodies hormones were basically stronger than the accutane and that the accutane was not going to clear me. When I asked if I'd at least keep the progress that it's made so far she told me that my acne will more than likely come back just as bad once I'm off accutane because it's my hormones and they are obviously too much for the accutane.

She also said that a repeat course of it would just be redundant, that it wont work.

She then ended the appointment with a BS "Well maybe you'll be different! :D "

So I start my 5th month of accutane now, possibly my last... she said she might put me on for one more month though.

But has any girl had this? Hormonal acne that even accutane wont get rid of?

Has anyones doctor told them that accutane wont help some women that have bad hormonal acne? That their hormones are just "over powering" the accutane?

I got in my car and cried.

I can't go back to having the acne I did. Even if it's not totally cleared right now, I wouldn't mind if I at least got to keep the results I've gotten so far.

With the hair loss and the thought of being acne ridden for the rest of my life, I am so upset.

Edited by kellykid

Share this post


Link to post
Share on other sites

OHH DEAR.... bad to know that ya its true some people have hormanal imbalance which effects accutance course. i know that you suffer a lot, but things will change some day.i m also 24/m from india i m on accutance for 5 weeks on a alternate day i can see the results .what are its side-effect .how much hair loss u have in 5 months. SORRY FOR MY BAD ENGLISH. WAITING FOR UR REPLAY

Share this post


Link to post
Share on other sites

What dose are you on? If you'e on 20/30mg, you might need a longer treatment and that's why your face isn't getting dry, since the dose isn't high enough. If your dose is higher, is there anyway you could get your derm to let you stay on it longer? Accutane should clear everything up, I've never heard of it not doing so, just sometimes it takes a looooong time (I was breaking out for five months into my six month course of accutane at 60 mg/day). Is there any other way you could talk to another doctor or derm as well? It sucks that you have to go through this.

Share this post


Link to post
Share on other sites
OHH DEAR.... bad to know that ya its true some people have hormanal imbalance which effects accutance course. i know that you suffer a lot, but things will change some day.i m also 24/m from india i m on accutance for 5 weeks on a alternate day i can see the results .what are its side-effect .how much hair loss u have in 5 months. SORRY FOR MY BAD ENGLISH. WAITING FOR UR REPLAY

My hair line above my temples has gotten very thin and over all thinning... it's not insanely noticeable yet, but I was told it will get worse.

It also didn't help that my hair was just growing back in these areas, I had lost hair in the same area when I was pregnant.

You said you are a 24 year old Male?

My doctor told me that males aren't usually affected with the hair loss, that it's only women because of their hormones.

Edited by kellykid

Share this post


Link to post
Share on other sites
What dose are you on? If you'e on 20/30mg, you might need a longer treatment and that's why your face isn't getting dry, since the dose isn't high enough. If your dose is higher, is there anyway you could get your derm to let you stay on it longer? Accutane should clear everything up, I've never heard of it not doing so, just sometimes it takes a looooong time (I was breaking out for five months into my six month course of accutane at 60 mg/day). Is there any other way you could talk to another doctor or derm as well? It sucks that you have to go through this.

I'm 128lbs/5'10 and I'm on 60mg a day...

My doctor said normal course is 5 months, she might let me stay on for 6 months if I'm still breaking out, but I'm pretty sure my doctor's office has a policy that they stop at 6 months, then maybe start up again after a 2-3 month break.

Although she told me that this would be pointless in my case and she doesn't recommended me going back on it. :/

She also told me that she's seen it happen before, women with bad hormonal acne that go on accutane 3-4 times and never get clear, which is why she thinks it's pointless if I go back on it.

Plus she says my hair loss will only get worse if I do.

Edited by kellykid

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×